Alert archive / Missouri / Frost Advisories in 2018

Frost Advisory 7, NWS Springfield, MO

October 20, 201813 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas

NWS Springfield, MO issued this frost advisory at Oct 20, 2018, 2:54 AM CDT for 13 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas. It took effect at Oct 21, 2018, 2:00 AM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Oct 20, 2018, 2:54 AM CDT (07:54 UTC)
In effect from
Oct 21, 2018, 2:00 AM CDT
Expired
Oct 20, 2018, 3:22 PM CDT
In force
Issued by
NWS Springfield, MO

Counties Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barry County, MO, Barton County, MO, Cedar County, MO, Dade County, MO, Jasper County, MO, Lawrence County, MO, McDonald County, MO, Newton County, MO, Ozark County, MO, St. Clair County, MO, Stone County, MO, Taney County, MO, Vernon County, MO

The radar

The Springfield radar (KSGF), 55 km from the middle of the area, began a volume at 07:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 7.9 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2018-10-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2018-10-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
550 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
119 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

332 
WWUS73 KSGF 200754
NPWSGF

URGENT - WEATHER MESSAGE
National Weather Service Springfield MO
254 AM CDT Sat Oct 20 2018

...Cold high pressure will bring freezing temperatures to the
Ozarks...

.A cold Canadian air mass will move across the plains to day and
settle over the Ozarks region tonight. The center of the Surface 
high will move nearly overhead allowing temperatures to fall below
freezing for much of the eastern Ozarks with the reminder of the 
region seeing a likely frost.

MOZ055>058-068>071-079>083-090>092-095>098-106-202000-
/O.NEW.KSGF.FZ.W.0011.181021T0700Z-181021T1300Z/
Benton-Morgan-Miller-Maries-Hickory-Camden-Pulaski-Phelps-Polk-
Dallas-Laclede-Texas-Dent-Greene-Webster-Wright-Christian-Douglas-
Howell-Shannon-Oregon-
Including the cities of Warsaw, Whitakerville, Cole Camp, 
Crockerville, Mora, Edmonson, Lincoln, Versailles, Rocky Mount, 
Stover, Laurie, Aurora Springs, Eldon, Lake Ozark, Vichy, 
Weaubleau, Hermitage, Pittsburg, Quincy, Wheatland, 
Cross Timbers, Osage Beach, Camdenton, Decaturville, Roach, 
Village of Four Seasons, Fort Leonard Wood, Laquey, Waynesville, 
Northwye, Rolla, Bolivar, Buffalo, Charity, Foose, March, Plad, 
Windyville, Olive, Lynchburg, Lebanon, Plato, Roby, Bendavis, 
Huggins, Lake Spring, Bangert, Darien, Gladden, Howes, Jadwin, 
Salem, Springfield, Marshfield, Northview, Seymour, Rogersville, 
Dawson, Graff, Mountain Grove, Duncan, Mansfield, Nixa, 
Christian Center, Ozark, Selmore, Vanzant, Ava, Goodhope, Rome, 
Squires, Dogwood, Pomona, Pottersville, Siloam Springs, 
South Fork, West Plains, White Church, Teresita, Winona, 
Birch Tree, Montier, Thayer, Alton, Couch, Greer, Thomasville, 
and Wilderness
254 AM CDT Sat Oct 20 2018

...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM CDT SUNDAY...

The National Weather Service in Springfield has issued a Freeze
Warning, which is in effect from 2 AM to 8 AM CDT Sunday. 

* TEMPERATURE...Temperatures will fall below 32 degrees for
  several hours across the eastern Ozarks, generally east of
  Highway 65. Some locations may fall into the middle 20s. 

* IMPACTS...Tender vegetation will likely freeze with out
  protection. Even protected plants may freeze if temperatures
  fall below 28 degrees for and hour or more. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

KSZ097-101-MOZ077-088-093-094-101-102-202000-
/O.NEW.KSGF.FR.Y.0007.181021T0700Z-181021T1300Z/
/O.CON.KSGF.FG.Y.0009.000000T0000Z-181020T0900Z/
Crawford-Cherokee-Barton-Jasper-Newton-Lawrence-McDonald-Barry-
Including the cities of Chicopee, Lone Oak, Pittsburg, 
Baxter Springs, Lowell, Riverton, Columbus, Neutral, Sherwin, 
Stippville, Kenoma, Lamar, Joplin, Carthage, Neosho, Aurora, 
Mount Vernon, Marionville, Anderson, Noel, Goodman, 
South West City, Pineville, Rocky Comfort, Monett, Madry, 
and Cassville
254 AM CDT Sat Oct 20 2018

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT EARLY THIS
MORNING...
...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM CDT SUNDAY...

The National Weather Service in Springfield has issued a Frost
Advisory, which is in effect from 2 AM to 8 AM CDT Sunday. 

* VISIBILITY...Less than a quarter of mile at times over the 
  next few hours. The passage of a cold front late tonight will 
  allow the visibility to improve by 4 am in most areas. 

* TEMPERATURE...Temperatures will fall into the lower 30s tonight
  with some locations falling below the freezing mark. 

* Impacts...Areas from southeast Kansas into southwest Missouri 
  will see areas of dense fog tonight. This includes Interstates 
  49 in the Joplin area and Interstate 44 west of Springfield. 
  Rapid changes in visibility will occur quickly over short 
  driving distances. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Dense Fog Advisory means visibilities will frequently be
reduced to less than one quarter mile. If driving, slow down, use
your headlights, and leave plenty of distance ahead of you.

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$

KSZ073-MOZ066-067-078-089-103>105-202000-
/O.NEW.KSGF.FR.Y.0007.181021T0700Z-181021T1300Z/
Bourbon-Vernon-St. Clair-Cedar-Dade-Stone-Taney-Ozark-
Including the cities of Fort Scott, Pawnee Station, Nevada, 
Tiffin, Appleton City, Johnson City, Cedar Springs, 
El Dorado Springs, Filley, Arnica, Caplinger Mills, Stockton, 
Greenfield, Lockwood, Meinert, Kimberling City, Crane, Elsey, 
Indian Point, Silver Dollar City, Branson, Hollister, Kirbyville,
Edgewater Beach, Forsyth, Ozark Beach, Powersite, and Wasola
254 AM CDT Sat Oct 20 2018

...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM CDT SUNDAY...

The National Weather Service in Springfield has issued a Frost
Advisory, which is in effect from 2 AM to 8 AM CDT Sunday. 

* TEMPERATURE...Temperatures will fall into the lower 30s tonight
  with some locations falling below the freezing mark. 

* IMPACTS...Low temperatures and light winds will allow for the
  widespread development of frost. This will impact outdoor plants
  if not protected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$

Hatch
2 follow-up statements
450 
WWUS73 KSGF 201934
NPWSGF

URGENT - WEATHER MESSAGE
National Weather Service Springfield MO
234 PM CDT Sat Oct 20 2018

...Cold high pressure will bring freezing temperatures to the
Ozarks...

.A cold Canadian air mass will move across the plains and settle 
over the Ozarks region tonight. The center of the Surface high 
will move nearly overhead allowing temperatures to fall below 
freezing for much of the eastern Ozarks with the reminder of the 
region seeing widespread frost.

MOZ055>058-068>071-079>083-090>092-095>098-106-211300-
/O.CON.KSGF.FZ.W.0011.181021T0700Z-181021T1300Z/
Benton-Morgan-Miller-Maries-Hickory-Camden-Pulaski-Phelps-Polk-
Dallas-Laclede-Texas-Dent-Greene-Webster-Wright-Christian-Douglas-
Howell-Shannon-Oregon-
Including the cities of Warsaw, Whitakerville, Cole Camp, 
Crockerville, Mora, Edmonson, Lincoln, Versailles, Rocky Mount, 
Stover, Laurie, Aurora Springs, Eldon, Lake Ozark, Vichy, 
Weaubleau, Hermitage, Pittsburg, Quincy, Wheatland, 
Cross Timbers, Osage Beach, Camdenton, Decaturville, Roach, 
Village of Four Seasons, Fort Leonard Wood, Laquey, Waynesville, 
Northwye, Rolla, Bolivar, Buffalo, Charity, Foose, March, Plad, 
Windyville, Olive, Lynchburg, Lebanon, Plato, Roby, Bendavis, 
Huggins, Lake Spring, Bangert, Darien, Gladden, Howes, Jadwin, 
Salem, Springfield, Marshfield, Northview, Seymour, Rogersville, 
Dawson, Graff, Mountain Grove, Duncan, Mansfield, Nixa, 
Christian Center, Ozark, Selmore, Vanzant, Ava, Goodhope, Rome, 
Squires, Dogwood, Pomona, Pottersville, Siloam Springs, 
South Fork, West Plains, White Church, Teresita, Winona, 
Birch Tree, Montier, Thayer, Alton, Couch, Greer, Thomasville, 
and Wilderness
234 PM CDT Sat Oct 20 2018

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM CDT
SUNDAY...

* TEMPERATURE...Temperatures will fall below 32 degrees for 
  several hours across the eastern Ozarks, generally east of 
  Highway 65. Some locations may fall into the middle 20s. 

* IMPACTS...Tender vegetation will likely freeze with out 
  protection. Even protected plants may freeze if temperatures 
  fall below 28 degrees for and hour or more. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

KSZ073-097-101-MOZ066-067-077-078-088-089-093-094-101>105-211300-
/O.CON.KSGF.FR.Y.0007.181021T0700Z-181021T1300Z/
Bourbon-Crawford-Cherokee-Vernon-St. Clair-Barton-Cedar-Jasper-
Dade-Newton-Lawrence-McDonald-Barry-Stone-Taney-Ozark-
Including the cities of Fort Scott, Pawnee Station, Chicopee, 
Lone Oak, Pittsburg, Baxter Springs, Lowell, Riverton, Columbus, 
Neutral, Sherwin, Stippville, Nevada, Tiffin, Appleton City, 
Johnson City, Kenoma, Lamar, Cedar Springs, El Dorado Springs, 
Filley, Arnica, Caplinger Mills, Stockton, Joplin, Carthage, 
Greenfield, Lockwood, Meinert, Neosho, Aurora, Mount Vernon, 
Marionville, Anderson, Noel, Goodman, South West City, Pineville,
Rocky Comfort, Monett, Madry, Cassville, Kimberling City, Crane, 
Elsey, Indian Point, Silver Dollar City, Branson, Hollister, 
Kirbyville, Edgewater Beach, Forsyth, Ozark Beach, Powersite, 
and Wasola
234 PM CDT Sat Oct 20 2018

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM CDT
SUNDAY...

* TEMPERATURE...Temperatures will fall into the lower 30s tonight
  with some locations falling below the freezing mark.

* Impacts...Low temperatures and light winds will allow for the
  widespread development of frost. This will impact outdoor plants
  if not protected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$

Wise
476 
WWUS73 KSGF 202022
NPWSGF

URGENT - WEATHER MESSAGE
National Weather Service Springfield MO
322 PM CDT Sat Oct 20 2018

...Cold high pressure will bring freezing temperatures to the
Ozarks...

.A cold Canadian air mass will move across the plains and settle
over the Ozarks region tonight. The center of the Surface high
will move nearly overhead allowing temperatures to fall below
freezing across the area for several hours. Widespread frost
development is also expected.

KSZ073-097-101-MOZ066-067-077-078-088-089-093-094-101>105-211400-
/O.UPG.KSGF.FR.Y.0007.181021T0700Z-181021T1300Z/
/O.EXB.KSGF.FZ.W.0011.181021T0700Z-181021T1400Z/
Bourbon-Crawford-Cherokee-Vernon-St. Clair-Barton-Cedar-Jasper-
Dade-Newton-Lawrence-McDonald-Barry-Stone-Taney-Ozark-
Including the cities of Fort Scott, Pawnee Station, Chicopee, 
Lone Oak, Pittsburg, Baxter Springs, Lowell, Riverton, Columbus, 
Neutral, Sherwin, Stippville, Nevada, Tiffin, Appleton City, 
Johnson City, Kenoma, Lamar, Cedar Springs, El Dorado Springs, 
Filley, Arnica, Caplinger Mills, Stockton, Joplin, Carthage, 
Greenfield, Lockwood, Meinert, Neosho, Aurora, Mount Vernon, 
Marionville, Anderson, Noel, Goodman, South West City, Pineville,
Rocky Comfort, Monett, Madry, Cassville, Kimberling City, Crane, 
Elsey, Indian Point, Silver Dollar City, Branson, Hollister, 
Kirbyville, Edgewater Beach, Forsyth, Ozark Beach, Powersite, 
and Wasola
322 PM CDT Sat Oct 20 2018

...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM CDT SUNDAY...

The National Weather Service in Springfield has issued a Freeze
Warning, which is in effect from 2 AM to 9 AM CDT Sunday. The
Frost Advisory is no longer in effect. 

* TEMPERATURE...Temperatures will fall below 32 degrees for
  several hours. Some locations may drop into the middle 20s.

* Impacts...Tender vegetation will likely freeze with out
  protection. Even protected plants may freeze if temperatures
  fall below 28 degrees for a hour or more. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

MOZ055>058-068>071-079>083-090>092-095>098-106-211400-
/O.EXT.KSGF.FZ.W.0011.181021T0700Z-181021T1400Z/
Benton-Morgan-Miller-Maries-Hickory-Camden-Pulaski-Phelps-Polk-
Dallas-Laclede-Texas-Dent-Greene-Webster-Wright-Christian-Douglas-
Howell-Shannon-Oregon-
Including the cities of Warsaw, Whitakerville, Cole Camp, 
Crockerville, Mora, Edmonson, Lincoln, Versailles, Rocky Mount, 
Stover, Laurie, Aurora Springs, Eldon, Lake Ozark, Vichy, 
Weaubleau, Hermitage, Pittsburg, Quincy, Wheatland, 
Cross Timbers, Osage Beach, Camdenton, Decaturville, Roach, 
Village of Four Seasons, Fort Leonard Wood, Laquey, Waynesville, 
Northwye, Rolla, Bolivar, Buffalo, Charity, Foose, March, Plad, 
Windyville, Olive, Lynchburg, Lebanon, Plato, Roby, Bendavis, 
Huggins, Lake Spring, Bangert, Darien, Gladden, Howes, Jadwin, 
Salem, Springfield, Marshfield, Northview, Seymour, Rogersville, 
Dawson, Graff, Mountain Grove, Duncan, Mansfield, Nixa, 
Christian Center, Ozark, Selmore, Vanzant, Ava, Goodhope, Rome, 
Squires, Dogwood, Pomona, Pottersville, Siloam Springs, 
South Fork, West Plains, White Church, Teresita, Winona, 
Birch Tree, Montier, Thayer, Alton, Couch, Greer, Thomasville, 
and Wilderness
322 PM CDT Sat Oct 20 2018

...FREEZE WARNING NOW IN EFFECT FROM 2 AM TO 9 AM CDT SUNDAY...

* TEMPERATURE...Temperatures will fall below 32 degrees for
  several hours. Some locations may drop into the middle 20s.

* IMPACTS...Tender vegetation will likely freeze with out
  protection. Even protected plants may freeze if temperatures
  fall below 28 degrees for a hour or more. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

Wise

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this frost advisory went out at Oct 20, 2:44 AM CDT, 10 minutes earlier.

Area forecast discussion, Oct 20, 2:44 AM CDT, 10 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
244 AM CDT Sat Oct 20 2018

.SHORT TERM...(Today and tonight)
Issued at 227 AM CDT Sat Oct 20 2018

Ample sunshine is expected across the areas today as the cloud
cover associated with yesterdays rainfall moves south of the
Ozarks. This will allow afternoon temperatures to climb into the
lower to middle 60s. Additionally, As high pressure moves across
the plains today, surface winds will be rather breezy today with
northerly winds from 10 to 20 mph this afternoon. A few areas may
see gusts near 30 mph.

As we move towards this evening and the overnight hours. Winds
will drop off sharply as the surface high slides almost directly
over the Ozarks. This combination of Canadian high pressure, clear
skies and light winds will allow temperatures across the eastern
Ozarks fall into the upper 20s with slightly warmer temperatures
in the lowers 30s across western Missouri and southeastern
Kansas.

With the potential for seeing several hours of below freezing
temperatures and some locations likely seeing temperatures fall
below 28 degrees tonight, will issue a Freeze Warning for the the
eastern Ozarks, generally east of highway 65. For areas west or
Highway 65 and across the Lakes region of southern
Missouri, expected temperatures support a Frost Advisory.

.LONG TERM...(Sunday through Friday)
Issued at 227 AM CDT Sat Oct 20 2018

Sunday will start the day on the cold side as high pressure will
be overhead to start the day. As the high slides to the south
temperatures will rebound into the middle to upper 50s thanks to
plenty of sunshine.

The remainder of the week will dry with only some very slight
chances of showers towards the middle of the week. These rain
chances look rather limited though as models have continued a
trend of lowering the chances with each run. Temperatures through
the week will be near normal for highs and lows through next
weekend.

&&

.AVIATION...(For the 06Z TAFS through 06Z Saturday night)
Issued at 1138 PM CDT Fri Oct 19 2018

KSGF/KJLN/KBBG tafs: IFR ceilings and mvfr/ifr visibility are
common ahead of sfc cold front that is now over eastern KS. Where
lower clouds have cleared some shallow dense fog has developed
over southeast KS while low stratus/fog is occurring elsewhere.
Conditions are expected to improve with the passage of the front
during the 09z-12z time frame. VFR conditions are expected after
12z. Moderately gusty nw winds will occur after 16z-17z.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Freeze Warning from 2 AM to 8 AM CDT Sunday for MOZ055>058-
     068>071-079>083-090>092-095>098-106.

     Frost Advisory from 2 AM to 8 AM CDT Sunday for MOZ066-067-077-
     078-088-089-093-094-101>105.

     Dense Fog Advisory until 4 AM CDT early this morning for MOZ077-
     088-093-094-101-102.

KS...Frost Advisory from 2 AM to 8 AM CDT Sunday for KSZ073-097-101.

     Dense Fog Advisory until 4 AM CDT early this morning for KSZ097-
     101.

&&

SHORT TERM...Hatch
LONG TERM...Hatch
AVIATION...DSA
Hazardous weather outlook, Oct 19, 10:58 PM CDT, 3 hours 56 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
1058 PM CDT Fri Oct 19 2018

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-210400-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
1058 PM CDT Fri Oct 19 2018

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Tonight.

Weather hazards expected...

  Elevated fog risk.

DISCUSSION...

Areas of dense fog will be possible tonight especially over
southeast Kansas and parts of the Missouri Ozarks. The fog is
expected to gradually dissipate late tonight with the passage of
a cold front.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Widespread frost will be possible Saturday night across the
entire region and again across south central Missouri Sunday
night.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

DSA

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 19, 11:15 PM CDTDense Fog AdvisorySGFBarry, Barton, Jasper, Lawrence, McDonald, Newton5 hr
Oct 20, 2:54 AM CDTFreeze WarningSGFBarry, Barton, Benton, Camden, Cedar, Christian and 28 more30 hr

Nearby

Frost Advisories in Missouri, 2018Frost Advisories in Kansas, 2018Every frost advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.